Alert archive / South Dakota / River Flood Warnings in 2011

River Flood Warning 26, NWS Aberdeen, SD

May 30, 2011Spink County, South Dakota

NWS Aberdeen, SD issued this river flood warning at May 30, 2011, 9:57 AM CDT for Spink County, South Dakota. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
May 30, 2011, 9:57 AM CDT (14:57 UTC)
Expired
Jun 2, 2011, 2:05 PM CDT
In force
3 days
Issued by
NWS Aberdeen, SD
Flood severity
Minor

County Spink County, SD

The radar

The Aberdeen radar (KABR), 58 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point James River near Redfield (RFDS2).

Action stage
19 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06475000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

002 
WGUS83 KABR 301457
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
957 AM CDT MON MAY 30 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...
  JAMES RIVER NEAR COLUMBIA
  JAMES RIVER NEAR STRATFORD
  JAMES RIVER AT ASHTON

.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT 
THE FORECASTS. 
 
THE JAMES RIVER IN BROWN AND SPINK COUNTIES WILL REMAIN ABOVE 
FLOOD STAGE FOR THE NEXT SEVERAL WEEKS.

ALSO...SNAKE CREEK NEAR ASHTON REMAINS ABOVE THE FLOOD STAGE OF 11.5
FEET. SNAKE CREEK IS EXPECTED TO SLOWLY FALL OVER THE NEXT COUPLE WEEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE 
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.

FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT 
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.

&&

SDC013-062157-
/O.CON.KABR.FL.W.0012.000000T0000Z-000000T0000Z/
/CMBS2.3.SM.110323T0515Z.110427T0715Z.000000T0000Z.NR/
957 AM CDT MON MAY 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR COLUMBIA
* UNTIL FURTHER NOTICE...
* AT 09AM MONDAY THE STAGE WAS 18.0 FEET...
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* AT 18.0 FEET...117TH ST BETWEEN 395TH AND 400TH AVE IS FLOODED.  

$$

SDC115-062156-
/O.CON.KABR.FL.W.0006.000000T0000Z-000000T0000Z/
/SFDS2.3.SM.000000T0000Z.110430T1230Z.000000T0000Z.NR/
957 AM CDT MON MAY 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR STRATFORD
* UNTIL FURTHER NOTICE...
* AT 09AM MONDAY THE STAGE WAS 18.8 FEET...
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 14.0 FEET...
* AT 19.0 FEET...THE WATER REACHES THE BOTTOM OF THE BRIDGE 3 MILES 
  SOUTH OF THE GAGE.  

$$

SDC115-062156-
/O.CON.KABR.FL.W.0007.000000T0000Z-000000T0000Z/
/ATNS2.3.SM.000000T0000Z.110429T0801Z.000000T0000Z.NR/
957 AM CDT MON MAY 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT ASHTON
* UNTIL FURTHER NOTICE...
* AT 09AM MONDAY THE STAGE WAS 19.0 FEET...
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE  AND WILL CONTINUE 
  RISING TO NEAR 19.4 FEET BY MONDAY MORNING.  ADDITIONAL RISES MAY 
  BE POSSIBLE THEREAFTER.
* AT 19.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 2 MILES 
  SOUTH AND 1 MILE EAST OF ASHTON.  

$$

SDC115-062156-
/O.NEW.KABR.FL.W.0026.110530T1457Z-000000T0000Z/
/RFDS2.1.ER.000000T0000Z.110604T0600Z.000000T0000Z.NO/
957 AM CDT MON MAY 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR REDFIELD
* UNTIL FURTHER NOTICE...
* AT 09AM MONDAY THE STAGE WAS 20.3 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 20.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE  AND WILL CONTINUE 
  RISING TO NEAR 21.4 FEET BY  EARLY SATURDAY MORNING THEN BEGIN 
  FALLING.
* AT 21.0 FEET...THE WATER REACHES THE BOTTOM OF THE BRIDGE AT THE 
  GAGING LOCATION.  

$$



&& 

LOCATION FLOOD  LATEST OBSERVED   MAXIMUM FORECAST   RECENT OBSERVED
         STAGE  STAGE  TIME       STAGE   TIME       CREST TIME



JAMES RIVER
CMBS2    13.0   17.97 MON 10 AM   18.0  MON 1 PM    18.0  MON 9 AM 
SFDS2    14.0   18.76 MON 10 AM   18.7  MON 1 PM    18.8  MON 10 AM
ATNS2    13.0   18.98 MON 10 AM   19.4  MON 7 AM    19.0  MON 7 AM 
RFDS2    20.0   20.26 MON 10 AM   21.4  SAT 1 AM    20.3  MON 9 AM
3 follow-up statements
566 
WGUS83 KABR 301622 CCA
FLSABR
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
957 AM CDT MON MAY 30 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
  JAMES RIVER NEAR COLUMBIA
  JAMES RIVER NEAR STRATFORD
  JAMES RIVER AT ASHTON

.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.

THE JAMES RIVER IN BROWN AND SPINK COUNTIES WILL REMAIN ABOVE
FLOOD STAGE FOR THE NEXT SEVERAL WEEKS.

ALSO...SNAKE CREEK NEAR ASHTON HAS FALLEN BELOW THE FLOOD STAGE OF 11.5
FEET. ON MONDAY...MAY 30TH THE READING WAS 11.2 FEET. SNAKE CREEK WILL
CONTINUE TO SLOWLY FALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.

FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.

&&

SDC013-062157-
/O.CON.KABR.FL.W.0012.000000T0000Z-000000T0000Z/
/CMBS2.3.SM.110323T0515Z.110427T0715Z.000000T0000Z.NR/
957 AM CDT MON MAY 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR COLUMBIA
* UNTIL FURTHER NOTICE...
* AT 09AM MONDAY THE STAGE WAS 18.0 FEET...
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* AT 18.0 FEET...117TH ST BETWEEN 395TH AND 400TH AVE IS FLOODED.

$$

SDC115-062156-
/O.CON.KABR.FL.W.0006.000000T0000Z-000000T0000Z/
/SFDS2.3.SM.000000T0000Z.110430T1230Z.000000T0000Z.NR/
957 AM CDT MON MAY 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR STRATFORD
* UNTIL FURTHER NOTICE...
* AT 09AM MONDAY THE STAGE WAS 18.8 FEET...
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 14.0 FEET...
* AT 19.0 FEET...THE WATER REACHES THE BOTTOM OF THE BRIDGE 3 MILES
  SOUTH OF THE GAGE.

$$

SDC115-062156-
/O.CON.KABR.FL.W.0007.000000T0000Z-000000T0000Z/
/ATNS2.3.SM.000000T0000Z.110429T0801Z.000000T0000Z.NR/
957 AM CDT MON MAY 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT ASHTON
* UNTIL FURTHER NOTICE...
* AT 09AM MONDAY THE STAGE WAS 19.0 FEET...
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE  AND WILL CONTINUE
  RISING TO NEAR 19.4 FEET BY MONDAY MORNING.  ADDITIONAL RISES MAY
  BE POSSIBLE THEREAFTER.
* AT 19.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 2 MILES
  SOUTH AND 1 MILE EAST OF ASHTON.

$$

SDC115-062156-
/O.NEW.KABR.FL.W.0026.110530T1457Z-000000T0000Z/
/RFDS2.1.ER.000000T0000Z.110604T0600Z.000000T0000Z.NO/
957 AM CDT MON MAY 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR REDFIELD
* UNTIL FURTHER NOTICE...
* AT 09AM MONDAY THE STAGE WAS 20.3 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 20.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE  AND WILL CONTINUE
  RISING TO NEAR 21.4 FEET BY  EARLY SATURDAY MORNING THEN BEGIN
  FALLING.
* AT 21.0 FEET...THE WATER REACHES THE BOTTOM OF THE BRIDGE AT THE
  GAGING LOCATION.

$$



&&

LOCATION FLOOD  LATEST OBSERVED   MAXIMUM FORECAST   RECENT OBSERVED
         STAGE  STAGE  TIME       STAGE   TIME       CREST TIME



JAMES RIVER
CMBS2    13.0   17.97 MON 10 AM   18.0  MON 1 PM    18.0  MON 9 AM
SFDS2    14.0   18.76 MON 10 AM   18.7  MON 1 PM    18.8  MON 10 AM
ATNS2    13.0   18.98 MON 10 AM   19.4  MON 7 AM    19.0  MON 7 AM
RFDS2    20.0   20.26 MON 10 AM   21.4  SAT 1 AM    20.3  MON 9 AM
083 
WGUS83 KABR 021900
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
200 PM CDT THU JUN 2 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  JAMES RIVER NEAR REDFIELD

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  JAMES RIVER NEAR COLUMBIA
  JAMES RIVER NEAR STRATFORD
  JAMES RIVER AT ASHTON

.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT 
THE FORECASTS. 

THE JAMES RIVER NEAR REDFIELD HAS FALLEN BELOW FLOOD STAGE. THE RIVER
AT THE GAGING SITES NEAR COLUMBIA AND STRATFORD...AND AT ASHTON WILL
REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE 
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.

FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT 
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY JUNE 6TH.

&&

SDC013-032300-
/O.CON.KABR.FL.W.0012.000000T0000Z-000000T0000Z/
/CMBS2.3.SM.110323T0515Z.110427T0715Z.000000T0000Z.NR/
200 PM CDT THU JUN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR COLUMBIA
* UNTIL FURTHER NOTICE...
* AT 01PM THURSDAY THE STAGE WAS 17.8 FEET...
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* AT 18.0 FEET...117TH ST BETWEEN 395TH AND 400TH AVE IS FLOODED.  

$$

SDC115-032300-
/O.CON.KABR.FL.W.0006.000000T0000Z-000000T0000Z/
/SFDS2.3.SM.000000T0000Z.110430T1230Z.000000T0000Z.NR/
200 PM CDT THU JUN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR STRATFORD
* UNTIL FURTHER NOTICE...
* AT 1 PM THURSDAY THE STAGE WAS 18.7 FEET...
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 14.0 FEET...
* AT 19.0 FEET...THE WATER REACHES THE BOTTOM OF THE BRIDGE 3 MILES 
  SOUTH OF THE GAGE.

$$

SDC115-032300-
/O.CON.KABR.FL.W.0007.000000T0000Z-000000T0000Z/
/ATNS2.3.SM.000000T0000Z.110429T0801Z.000000T0000Z.NR/
200 PM CDT THU JUN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT ASHTON
* UNTIL FURTHER NOTICE...
* AT 1 PM THURSDAY THE STAGE WAS 18.7 FEET...
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* AT 19.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 2 MILES 
  SOUTH AND 1 MILE EAST OF ASHTON.  

$$

SDC115-021930-
/O.CAN.KABR.FL.W.0026.000000T0000Z-110602T1900Z/
/RFDS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
200 PM CDT THU JUN 2 2011

FORECAST INFORMATION FOR
  JAMES RIVER NEAR REDFIELD
* AT 1 PM THURSDAY THE STAGE WAS 19.8 FEET...
* NO FLOODING IS CURRENTLY FORECAST...
* FLOOD STAGE IS 20.0 FEET...

$$



&& 

LOCATION FLOOD  LATEST OBSERVED   MAXIMUM FORECAST   RECENT OBSERVED
         STAGE  STAGE  TIME       STAGE   TIME       CREST TIME



JAMES RIVER
CMBS2    13.0   17.81 THU 1 PM    17.8  THU 7 PM    17.8  THU 1 PM 
SFDS2    14.0   18.74 THU 2 PM    18.7  THU 7 PM    18.8  THU 1 PM 
ATNS2    13.0   18.70 THU 2 PM    18.9  MON 1 PM    18.7  THU 1 PM 
RFDS2    20.0   19.75 THU 2 PM    19.8  THU 7 PM    19.8  THU 1 PM
627 
WGUS83 KABR 021905 CCA
FLSABR

FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
205 PM CDT THU JUN 2 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  JAMES RIVER NEAR REDFIELD

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  JAMES RIVER NEAR COLUMBIA
  JAMES RIVER NEAR STRATFORD
  JAMES RIVER AT ASHTON

.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT 
THE FORECASTS. 

THE JAMES RIVER NEAR REDFIELD HAS FALLEN BELOW FLOOD STAGE. THE RIVER
AT THE GAGING SITES NEAR COLUMBIA AND STRATFORD...AND AT ASHTON WILL
REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE 
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.

FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT 
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY JUNE 6TH.

&&

SDC013-062300-
/O.CON.KABR.FL.W.0012.000000T0000Z-000000T0000Z/
/CMBS2.3.SM.110323T0515Z.110427T0715Z.000000T0000Z.NR/
205 PM CDT THU JUN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR COLUMBIA
* UNTIL FURTHER NOTICE...
* AT 01PM THURSDAY THE STAGE WAS 17.8 FEET...
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* AT 18.0 FEET...117TH ST BETWEEN 395TH AND 400TH AVE IS FLOODED.  

$$

SDC115-062300-
/O.CON.KABR.FL.W.0006.000000T0000Z-000000T0000Z/
/SFDS2.3.SM.000000T0000Z.110430T1230Z.000000T0000Z.NR/
205 PM CDT THU JUN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR STRATFORD
* UNTIL FURTHER NOTICE...
* AT 1 PM THURSDAY THE STAGE WAS 18.7 FEET...
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 14.0 FEET...
* AT 19.0 FEET...THE WATER REACHES THE BOTTOM OF THE BRIDGE 3 MILES 
  SOUTH OF THE GAGE.

$$

SDC115-062300-
/O.CON.KABR.FL.W.0007.000000T0000Z-000000T0000Z/
/ATNS2.3.SM.000000T0000Z.110429T0801Z.000000T0000Z.NR/
205 PM CDT THU JUN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT ASHTON
* UNTIL FURTHER NOTICE...
* AT 1 PM THURSDAY THE STAGE WAS 18.7 FEET...
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 13.0 FEET...
* AT 19.0 FEET...WATER REACHES THE BOTTOM OF THE BRIDGE 2 MILES 
  SOUTH AND 1 MILE EAST OF ASHTON.  

$$

SDC115-021930-
/O.CAN.KABR.FL.W.0026.000000T0000Z-110602T1900Z/
/RFDS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
205 PM CDT THU JUN 2 2011

FORECAST INFORMATION FOR
  JAMES RIVER NEAR REDFIELD
* AT 1 PM THURSDAY THE STAGE WAS 19.8 FEET...
* NO FLOODING IS CURRENTLY FORECAST...
* FLOOD STAGE IS 20.0 FEET...

$$



&& 

LOCATION FLOOD  LATEST OBSERVED   MAXIMUM FORECAST   RECENT OBSERVED
         STAGE  STAGE  TIME       STAGE   TIME       CREST TIME



JAMES RIVER
CMBS2    13.0   17.81 THU 1 PM    17.8  THU 7 PM    17.8  THU 1 PM 
SFDS2    14.0   18.74 THU 2 PM    18.7  THU 7 PM    18.8  THU 1 PM 
ATNS2    13.0   18.70 THU 2 PM    18.9  MON 1 PM    18.7  THU 1 PM 
RFDS2    20.0   19.75 THU 2 PM    19.8  THU 7 PM    19.8  THU 1 PM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at May 30, 7:16 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 30, 7:16 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
716 AM CDT MON MAY 30 2011

.UPDATE...
UPDATED TO LOWER POPS FOR THIS MORNING ACROSS THE CWA AND REMOVE
SEVERE WEATHER MENTION.

&&
.PREV DISCUSSION...
.SHORT TERM...TODAY THROUGH WEDNESDAY
FORECAST CHALLENGES INCLUDE STRENGTH OF CONVECTION THIS
MORNING...ALONG WITH TIMING/LOCATION OF STRONG TO SEVERE STORMS
THIS AFTERNOON/EVENING.

CURRENTLY...WITH A WARM FRONT APPROACHING THE CWA FROM THE SOUTH
THIS MORNING...A GOOD SURGE OF GULF MOISTURE AND STRONG MID-LEVEL
WAA FOCUSED ON AN IMPRESSIVE EARLY MORNING LOW LEVEL JET HAS
NUMEROUS ELEVATED SHOWERS AND THUNDERSTORMS DEVELOPING/CONTINUING
ACROSS THE CWA THIS MORNING. A FEW STORMS HAVE BEEN STRONG TO
POSSIBLY SEVERE /LARGE HAIL/...AND SVR T-STORM WATCH NUMBER 400
CONTINUES UNTIL 5 AM CDT. ADDITIONALLY...SVR T-STORM WATCH 401
HAS BEEN ISSUED FOR THE REMAINDER OF NE SODAK AND WC MN UNTIL 9 AM
CDT. TEMPERATURES HAVE BEEN HOLDING STEADY GENERALLY IN THE 50S
WITH OVERCAST SKIES AND LOW LEVEL MOISTURE ADVECTION KEEPING THE
SURFACE DEWPOINTS FROM FALLING OVERNIGHT...DESPITE AN EAST SURFACE
WIND.

TODAY...AS THE FORECAST PERIOD OPENS...ONGOING SHOWERS/STORMS OVER
THE NORTHERN HALF OF THE FORECAST AREA SHOULD BE MOVING NORTH OUT
OF THE CWA. SINCE CONVECTION DID IN FACT DEVELOP OVERNIGHT...HAVE
OPTED TO GO WITH A FLASH FLOOD WATCH FOR THIS AFTERNOON/EVENING
OVER NE SODAK/WC MN. RADAR ESTIMATES THUS FAR THIS MORNING ARE
SHOWING GENERALLY LESS THAN 0.50 INCHES OF RAINFALL...EXCEPT UNDER
THE STRONGER STORMS WHERE ESTIMATES ARE MORE LIKE 1 TO 2 INCHES OF
RAINFALL HAVE OCCURRED. FFG SUGGESTING THE GROUND ISN'T PREPARED
TO HANDLE MUCH MORE IN THE WAY OF HEAVY RAINFALL...AND YET...PWATS
ARE STILL UP THERE IN THAT 1.5 INCH OR HIGHER RANGE FOR THIS
AFTERNOON/EVENING. FLASH FLOOD WATCH SEEMS PRUDENT AT THIS TIME.

ONCE THE WARM FRONT CLEARS THE CENTRAL/EASTERN FORECAST ZONES AND
THE LOW STRATUS/FOG CLEARS OFF...THE FORECAST ZONES MAINLY EAST OF
THE JAMES RIVER VALLEY END UP HAVING THE POTENTIAL TO MIX WIND
ADVISORY STRENGTH SOUTHERLY WINDS DOWN TO THE GROUND...SO HAVE
TOSSED OUT A WIND ADVISORY FOR SAID COUNTIES FROM LATE THIS
MORNING THROUGH LATE THIS EVENING. CONTINUING THE SEVERE
THUNDER/HEAVY RAIN MENTION IN THE ZONES THIS AFTERNOON INTO THIS
EVENING ACROSS THE EASTERN HALF OF THE CWA. ALSO HAVE INTRODUCED A
SLT CHANCE/LOW CHANCE FOR SEVERE THUNDER MENTION FURTHER WEST
WITHIN AND JUST NORTH OF THE NORTHWARD MOVING SURFACE LOW /SURFACE
TRIPLE POINT REGION/ OVER CENTRAL SOUTH DAKOTA BETWEEN 18Z AND 21Z
WHERE THE DANCE BETWEEN CAPPING INVERSION AND DAYTIME HEATING WILL
BEGIN. THE MODERATE RISK FOR SEVERE WEATHER HAS MOVED OVER INTO
THE DAY ONE CONV OUTLK. STILL A LARGE HAIL/TORNADO AND DAMAGING
WIND THREAT FOR THIS AFTERNOON INTO LATE THIS EVENING.

LATE TONIGHT INTO TUESDAY...THIS STRONG LOW PRESSURE SYSTEM WILL
BE WORKING ACROSS NORTH DAKOTA...WITH STRONG SUBSIDENCE/CAA SIDE
OF THE LOW FOCUSING STRONG WEST WINDS INTO THIS CWA FROM EARLY IN
THE MORNING ON TUESDAY RIGHT INTO TUESDAY EVENING. HAVE ISSUED A
HIGH WIND WATCH FOR THE CWA...PARTICULARLY GIVEN WHAT THE 00Z NAM
AND 00Z GFS LOOKED LIKE WHEN FED THROUGH THE MOMENTUM TRANSFER
TOOL IN BUFKIT. STILL LOOKING AT POTENTIAL FOR 40 MPH SUSTAINED
WITH 55 TO 65 MPH GUSTS ON TUESDAY.

TUESDAY NIGHT AND WEDNESDAY...BELIEVE IT OR NOT...SURFACE HIGH
PRESSURE AND STABLE CONDITIONS WILL SET UP SHOP...SIGNALING THE
END OF STRONG WINDS FOR A WHILE. TUESDAY THROUGH WEDNESDAY ARE
ALSO EXPECTED TO BE PRECIPITATION FREE DAYS.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
THE MODELS SHOW GOOD AGREEMENT IN THE LONG TERM WITH THE UPPER
LEVEL FLOW PATTERN ACROSS THE REGION. THE PERIOD BEGINS WITH A
STRONG 50H RIDGE AXIS CENTERED OVER THE CENTRAL US WITH A LARGE
LOW PRESSURE TROUGH IN THE WESTERN US. THROUGH THE PERIOD...THE
UPPER LEVEL RIDGE AXIS PUSHES EASTWARD WHILE A GOOD PIECE OF SHORT
WAVE ENERGY KICKS OFF THE WESTERN TROUGH AND INTO SOUTHERN CANADA
BY FRIDAY MORNING. AS THIS OCCURS...A WARM FRONT SOUTH OF THE
REGION WILL PUSH NORTHWARD ACROSS OUR REGION WEDNESDAY NIGHT AND
THURSDAY. A COLD FRONT WILL THEN FOLLOW IN BEHIND THURSDAY NIGHT
AND FRIDAY. THUS...HAVE IN CHANCES OF SHOWERS AND THUNDERSTORMS
FOR WEDNESDAY NIGHT INTO THURSDAY NIGHT WITH BOTH BOUNDARIES. THE
MODELS THEN SHOW THE UPPER LEVEL RIDGING BUILDING UP AGAIN FOR THE
WEEKEND WITH DRY AND WARM CONDITIONS. TEMPERATURES IN THE LONG
TERM ARE EXPECTED TO BE ABOVE NORMAL WITH QUITE A FEW 80 OR HIGHER
DEGREE READINGS THROUGH THE PERIOD.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

MVFR/IFR CEILINGS WILL LIFT NORTHWARD THIS MORNING OVER ALL TAF
LOCATIONS. THERE MAY ALSO BE SOME MVFR/IFR FOG AT TIMES.
OTHERWISE...WAA/LLJ SHOWERS AND THUNDERSTORMS WILL ALSO LIFT NORTHWARD
ACROSS THE REGION THROUGH THIS MORNING. SOME VICINITY THUNDER OR
THUNDER AT A TAF LOCATION IS POSSIBLE. WILL AMEND IF THUNDER LOOKS
LIKE IT IS GOING TO OCCUR AT A STATION. EXPECT THE CEILINGS TO
COME UP TO HIGH MVFR/LOW VFR THROUGH THE AFTERNOON WITH STRONG
SOUTH WINDS DEVELOPING AT ATY AT 20 TO 30 KNOTS OR SO. A NEW ROUND
OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT FROM
THE JAMES VALLEY AND EAST LATER THIS AFTERNOON AND EVENING AND MAY
AFFECT ABR AND ATY. SOME SEVERE WEATHER IS POSSIBLE.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
     CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HUGHES-HYDE-JONES-LYMAN-
     MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.

     WIND ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT CDT TONIGHT
     FOR CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS.

     HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-HAND-
     MARSHALL-ROBERTS-SPINK.

     FLASH FLOOD WATCH FROM 3 PM CDT THIS AFTERNOON THROUGH THIS
     EVENING FOR BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-
     MARSHALL-ROBERTS-SPINK.

MN...WIND ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT CDT TONIGHT
     FOR BIG STONE-TRAVERSE.

     HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     BIG STONE-TRAVERSE.

     FLASH FLOOD WATCH FROM 3 PM CDT THIS AFTERNOON THROUGH THIS
     EVENING FOR BIG STONE-TRAVERSE.

&&

UPDATE...MOHR
SHORT TERM...DORN
LONG TERM...MOHR
AVIATION...MOHR

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 30, 5:05 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
505 AM CDT MON MAY 30 2011

SDZ003-004-009-015-016-033>036-048-051-311015-
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
LYMAN-BUFFALO-
505 AM CDT MON MAY 30 2011 /405 AM MDT MON MAY 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING IS NOW IN EFFECT FOR ALL OF THE THE MISSOURI
RIVER WITHIN THIS FORECAST AREA...FROM THE NORTH DAKOTA AND SOUTH
DAKOTA BORDER ALL THE WAY DOWN TO CHAMBERLAIN. THE MISSOURI RIVER
AT PIERRE IS NEARLY TWO AND A HALF FEET ABOVE FLOOD STAGE...AND IS
EXPECTED TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS
DUE TO HIGH RELEASES OF WATER OUT OF GARRISON DAM IN NORTH DAKOTA
AND OAHE DAM NORTH OF PIERRE. SIGNIFICANTLY ELEVATED RIVER LEVELS
UP AND DOWN THE MISSOURI RIVER ARE EXPECTED. THE RATE AT WHICH
WATER IS RELEASED FROM THESE DAMS IS GOING TO INCREASE OVER THE
NEXT COUPLE OF WEEKS...SO ADDITIONAL RIVER RISES SHOULD BE
EXPECTED.

THUNDERSTORMS ARE FORECAST ACROSS PORTIONS OF THE MISSOURI RIVER
VALLEY THIS MORNING...AND THEN AGAIN LATE THIS AFTERNOON. AN
ISOLATED STRONG TO PERHAPS SEVERE THUNDERSTORM...PRIMARILY FOR
LARGE HAIL...CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE FORECAST WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.
ALSO...STRONG WEST WINDS COULD REACH HIGH WIND WARNING CRITERIA ON
TUESDAY. A HIGH WIND WATCH IS IN EFFECT AT THIS TIME FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN THE MISSOURI RIVER VALLEY THIS
AFTERNOON.

MNZ039-046-SDZ005>008-010-011-017>023-037-045-311015-
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND-JONES-
505 AM CDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST THIS MORNING...AND THEN AGAIN THIS
AFTERNOON THROUGH LATE THIS EVENING. SOME STORMS COULD BECOME
SEVERE...BOTH THIS MORNING AND THIS AFTERNOON INTO THE
EVENING...WITH LARGE HAIL THE PRIMARY THREAT THIS MORNING. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR FAR NORTHEASTERN SOUTH
DAKOTA AND WEST CENTRAL MINNESOTA UNTIL 9 AM CDT. A VARIETY OF
SEVERE WEATHER TYPES ARE POSSIBLE THIS AFTERNOON INTO THIS
EVENING...RANGING FROM VERY LARGE HAIL AND DAMAGING WINDS TO
PERHAPS A TORNADO OR TWO...EARLY ON. HEAVY RAIN AND FLASH FLOODING
ARE ALSO CONCERNS THIS AFTERNOON INTO THIS EVENING.

ON A SEPARATE NOTE...STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS
NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS
AFTERNOON INTO THIS EVENING. A WIND ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE FORECAST WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.
ALSO...STRONG WEST WINDS COULD REACH HIGH WIND WARNING CRITERIA ON
TUESDAY. A HIGH WIND WATCH IS IN EFFECT AT THIS TIME FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON THROUGH LATE
THIS EVENING.

DORN

In the hours before

Local storm report, May 30, 4:53 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
453 AM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HAIL             1 W LAKE NORDEN         44.58N 97.23W
05/30/2011  E0.88 INCH       HAMLIN             SD   EMERGENCY MNGR

&&

DMOHR

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:46 AM CDTFlash Flood WatchABRBrown, Clark, Codington, Day, Deuel, Grant and 4 more18 hr
May 30, 2:59 AM CDTHigh Wind WatchABRBrown, Buffalo, Campbell, Clark, Codington, Corson and 20 more24 hr
May 30, 2:59 AM CDTWind AdvisoryABRClark, Codington, Day, Deuel, Grant, Hamlin and 2 more11 hr
May 30, 3:13 AM CDTSevere Thunderstorm WarningABRClark, Codington, Spink37 min
May 30, 4:38 AM CDTSevere Thunderstorm WarningABRDay, Grant, Marshall, Roberts20 min
May 30, 9:30 AM CDTRiver Flood WarningABRCodington7 days
May 30, 5:34 PM CDTSevere Thunderstorm WarningABRBuffalo, Hand26 min
May 30, 5:55 PM CDTTornado WarningABRBuffalo, Hand, Hughes, Hyde, Lyman35 min
May 30, 6:00 PM CDTSevere Thunderstorm WarningABRFaulk, Hand, Spink14 min
May 30, 6:40 PM CDTSevere Thunderstorm WarningABRBrown, Clark, Day, Spink35 min

Nearby

River Flood Warnings in South Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.